Aa
A
A
A
Close
Addiction: Social Community
2.75k Members
Avatar universal

hdrocodone withdrawal

first let m tell you a little about myself'.  i am a 59-year old female.  i have been taking lortab for over three years for arthritic knee pain.  i just recently lost eighty lbs. (and still going) and found that i no longer need the lortab for pain control.  i am also on ultram er 300 mgs daily.  i recently (about a month ago) started weaning myself off the lortab and the ultram.  everything was going fine until about two weeks ago.  i was at work and could not stay awake and just this week have been unable to go to work related to diarrhea, vomiting, stomach pains, restless legs and arms etc.  i am still taking the lortab but only about two halfs of the 10/500.  at no time during the three years did i ever take more than five pills a day.  i do not crave the drug, but find i have to take it to alleviate the symptoms.  i hesitate to go to the dr. who prescribed them for help as he never told me of any side effects from withdrawal.  he also made me sign some agreement making me think i was being treated like a drug addict.  i fear he will not help me.  i have stopped the drug twice within the three years with the help of ultram but just do not want to take either drug if i do not need them.  i am a nurse and am at risk of losing my job due to multiple call ins.  again i fear going to mu DON trying to explain my issues.  god if i had known the withdrawal symptoms were this bad i would have never started.  what can i do.  also i live with my daughter and three young grandchildren teenagers and do not want them to see me go thru this. please give me some advise on what i can do
7 Responses
Avatar universal
First of all-you are not alone, and have come to the right place as folks here can share their experiences with you and suggestions as well.

You ARE having withdrawal symptoms. If you do not trust your doctor to help you, can you find one that you can
trust? Being a nurse you must know several others doctors, or can a friend or co-worker recommend someone without you telling them abot your problem?

Try to find a doc who will be understanding to your particular problem, as everyone is different.

There are people who can detox cold turkey and those, like myself, who need help. I am on a Suboxone program;
however, I personally do not feel that you need it. It is an intense program and is designed for people who were
long time users/abusers, unlike yourself.

Like I mentioned, if you can find another doc then perhaps you could take some time off from work, vacation or personal time, so that you don't jeopardize your job, and you could detox during that time.

As far as your family: for ME, and only me, I found that sharing the truth with them was the best way. It bonded us.
It is amazing how resiliant they can be, and supportive as well.

I will pray for you. Good luck and keep the forum updated with your progress. You CAN get thru this.

BTW, conratulations on the weight lose! That is a major accomplishment. It shows that you are a strong person, and determined as well. If you can do that, then you can certainly get off the pain meds.

Be good to yourself.
Avatar universal
Hi.   Please read these pages and get all the info you can, it sure helped me and I've been a nurse for >30 yrs.  We all get into taking the pills to help pain, either physical or mental, and end up taking them to stave off withdrawals.  Everyone gets the flu, say you got it, go thru the torture of withdrawals for a wk and then your life will be on track with your new improved beautiful self.  Best of luck
Avatar universal
also, check out the low dose narcan that someone posted that helps with one's immune system and might help with withdrawal.
217599 tn?1202854552
I am a minister's wife, and was hooked on methadone for pain and xanax for the anxiety caused by the methadone.  i was afraid to tell anyone, for fear it would not be understood.  finally i got desperate enough to tell the whole church and ask for their support while i went through withdrawels.  the were extremely supportive.  it would have been more difficult if i hadn't have had their support and prayers.  no judgement at all, just lots of support.  you will be surprised at how much others stand by you.  those who really love you already know, they just don't say anything for fear of hurting you.  you'll make it, and be a stronger person, able to empathise with others.  my prayers are with you.

Lucyred
Avatar universal
This is my very first post as I just found this site.  I would like some good solid advice for  a very special person in my life, it is my wife although we are seperated currently with the divorce finalization just around the corner.  She take a great deal of lortab along with darvocet and paxil and effexor, esgic, lexapro, ambien and several others.  She has had 3 knee surgeries and her health is not exactly the best.  The reason for the upcoming divorce is she was ordering some of this over the internet and I found out.  We have outstanding group and prescription benefits so there is no need for the additional meds she purchased because she was already taking quite a large quantity of this.  We have had several discussions about her medicines and the quantity she takes.  She says she doesn't have a problem or dependency on this but after researching some of these they cause side effects which some of these are used to treat.  How do I handle the situiation?  She knows the love between us is still alive and very strong but she told me a few weeks ago she had to do this alone not telling me exactly what she means by doing this alone.  She has taken several pain killers for 20 plus years (prior to our marriage).  If she was referring to getting off or quit taking so many what could I expect her to go thru.  Is this something she could do  by herself or would she need professional help with it?
259720 tn?1201319150
YoUr wife definatly  needs profesional help. She can not do it alone if shes been taking all those meds for 2o plus years. Try to be supportive of her. Let her know you still love her and you will help her get off the meds .however long it takes. good luck and god bless you n yours. Michele
Avatar universal
I think so too Michele but according to her she doesn't have a problem with all of these meds.  I have tried to be supportive of her in ever way possible and she will not even talk about getting help from me or no one.  She knows I still love her and she says she still loves me but the divorce is going through and there is no stopping it.  She previously told me she could not put herself, me or her daughter thru the stopping of all of these medications.  After reading several of these posts, and I've known this all along, I can't do anything for her until she first decides she needs help for herself then there is nothing I would not do for her and she is aware of this.

I think perhaps she might be thinking if she asked for my help that would be an admission from her that she does have a problem and she isn't willing to do that.  She is very quick to say how great our marriage was and she has never been treated any better or loved any more than with me.  I am just trying to get answers to questions about what I could possibly say to her to save this marriage and get her to at least consider she may have a problem.  

I have been on my knees many hours talking and listening to God with this.  God bless you also Michele.
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
3060903 tn?1398568723
Other
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.